MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the intraocular lens (iol) implant procedure, a very small foreign body was found within the lens, exhibiting a metallic sheen near the haptic, approximately the size of a toric marking.The finding was noted immediately after implantation, and he attempted to polish it without success.The foreign body did not appear metallic.Additional information received and stated that the patient had a normal postoperative course.After inserting the lens, it was noted that there was a square-shaped refractive opacity that appeared to be within the lens adjacent to the optic.To ensure that the opacity was not on the surface, the surgeon used a soft-tip irrigation and aspiration handpiece over the area on both the front and back of the lens, without any movement of the opacity.The surgeon then used a hook and dragged it across the opacity several times, and it glided smoothly across the area as it would over the rest of the lens.This led to the belief that the opacity was within the lens itself.The surgeon did not want to remove the lens if the opacity was not causing harm.The surgeon discussed this with the patient and left the lens in the eye, with a plan to dilate the following day and examine it using the highest-powered slit lamp.At the slit lamp the next day, the opacity appeared clear and polychromatic.It did not appear like metal and again appeared to be within the lens itself.The surgeon planned to bring the patient back to take a non-magnified picture as requested.The patient was seeing very well and had no interest in lens removal as long as it was safe to remain in the eye.The lens was placed in the cartridge approximately 15 seconds before implantation.There was no impact to the patient.Visual acuity was 20/20, and healing was normal.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25351131
Report Number1119421-2026-01174
Device Sequence Number16063558
Product Code HQL
UDI-Device Identifier00380652396820
UDI-Public(01)00380652396820(17)291025(11)251027(10)16136155
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number16136155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date07/03/2026
Date Device Manufactured10/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale